USP Electronic Research Repository

Optimum allocation in multivariate stratified sampling in presence of non-response

Khan, Mohammad G.M. and Khan, E.A. and Ahsan, M.J. (2008) Optimum allocation in multivariate stratified sampling in presence of non-response. Journal of the Indian Society of Agricultural Statistics, 62 (1). pp. 42-48. ISSN 0019-6363

[img] PDF - Published Version
Restricted to Repository staff only

Download (137Kb)

    Abstract

    Hansen and Hurwitz (1946) suggested a technique for eliciting responses from a subsample of the non-respondents. Khare (1987) applies this procedure of subsampling in stratified sampling and discussed the problem of optimum allocation in presence of non-response. When more than one characteristics are under study, some criteria is needed to work out an acceptable sampling fraction which is optimum for all characteristics in some sense. In this paper, the problem of determining the optimum allocation and the optimum size of subsamples to various strata in multivariate stratified sampling in presence of non-response is formulated as a Nonlinear Programming Problem (NLPP). A solution to this problem is obtained using Lagrange multipliers technique. Explicit formulae are obtained for the optimum allocation and the optimum sizes of the subsamples.

    Item Type: Journal Article
    Subjects: Q Science > QA Mathematics
    Divisions: Faculty of Science, Technology and Environment (FSTE) > School of Computing, Information and Mathematical Sciences
    Depositing User: Users 24 not found.
    Date Deposited: 08 Feb 2008 09:39
    Last Modified: 16 Mar 2017 10:08
    URI: http://repository.usp.ac.fj/id/eprint/4371
    UNSPECIFIED

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...